Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 2, 2005, 5:40 PM MST for Pima County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 5:40 PM MST (00:40 UTC)
- Expired
- Aug 2, 2005, 6:45 PM MST
- In force
- 65 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2833 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 030041
FFWTWC
AZC019-030245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST TUE AUG 2 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...MARANA...GREEN VALLEY
* UNTIL 745 PM MST
* AT 540 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLOODING OF AVRA
VALLEY ROAD. HEAVY RAINFALL WAS INDICATED BY WEATHER SERVICE
DOPPLER RADAR OVER AVRA VALLEY AND NEAR THREE POINTS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
POINTS AND AVRA VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...IF YOU ENCOUNTER PONDED WATER OR A FLOWING
WASH...NO NOT ATTEMPT TO CROSS...TURN AROUND.
LAT...LON 3177 11143 3178 11092 3197 11092 3213 11113
3247 11118 3247 11134
$$
SCHAFFNER
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:12 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 2, 1:12 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST TUE AUG 2 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. THERE WILL BE DAY-TO-DAY VARIATIONS...BUT IN GENERAL MOISTURE WILL REMAIN PLENTIFUL ENOUGH FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...AN ACTIVATE AFTERNOON AND EVENING CAN BE EXPECTED THUNDERSTORM WISE TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY DOWNPOURS AND STRONG OUTFLOW WINDS. SO FAR...RADAR HAS BEEN SHOWING MOST OF THE DEVELOPMENT ACROSS PORTIONS OF SANTA CRUZ...COCHISE...AND GRAHAM COUNTIES. THE STEERING FLOW WAS FROM THE EAST TO SOUTHEAST AT LESS THAN 10 MPH. THEREFORE...MOST OF THE THUNDERSTORMS WILL BE TRACKING WESTWARD THIS EVENING OFF THE HIGHER ELEVATIONS ACROSS OUR EASTERN ZONES INTO THE LOWER DESERTS. THE THUNDERSTORMS THAT HAVE DEVELOPED SO FAR TODAY HAVE BEEN LONGER LIVING MULTICELL STORMS...SO WOULD EXPECT A GOOD CHANCE OF A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTHEAST ARIZONA INTO MEXICO THIS EVENING. IF THIS HAPPENS...THUNDERSTORMS COULD LINGER OVERNIGHT INTO THE EARLY MORNING HOURS. LATEST MODELS KEEP THE UPPER HIGH CENTERED OVER THE CENTRAL UNITED STATES THE NEXT FEW DAYS WHICH WILL MAINTAIN MOISTURE OVER THE REGION. AN UPPER LOW OVER MEXICO WAS PROGGED TO SLOWLY TRACK WESTWARD POSSIBLY ENHANCING THUNDERSTORM ACTIVITY THURSDAY INTO FRIDAY. UNTIL THEN...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE ANTICIPATED EACH DAY. && .FIRE WEATHER...STILL ENOUGH MOISTURE IN PLACE TO RESULT IN HIGH RH VALUES DURING THE OVERNIGHT HOURS FOR ALL BUT THE FAR EASTERN AREAS...WHERE SOME TEMPORARY DRYING (ALBEIT SLIGHT) HAS TAKEN PLACE AT THE SURFACE. A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO CONTINUE IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS/THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE.....JULY HIGHLIGHTS... ...ALL-TIME WARMEST MONTH ON RECORD... ...WARMEST AND 11TH DRIEST JULY ON RECORD... ...2ND LATEST START TO THE ANNUAL MONSOON... ...LONGEST STRETCH WITH HIGHS OF 100 DEGREES OR GREATER... && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JD FIRE WEATHER/AVIATION...CS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:15 PM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST TUE AUG 2 2005 AZZ019-029>035-031900- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1215 PM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA...ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SYNOPSIS...PLENTY OF MONSOON MOISTURE REMAINS FROM THE WESTERN DESERTS TO THE CHIRICAHUAS. LESS CLOUDINESS TODAY SHOULD RESULT IN MORE ACTIVE THUNDERSTORMS REGION WIDE. STORMS WILL PROPAGATE OFF HIGHER TERRAIN INTO THE STRONGLY HEATED LOWER ELEVATIONS DURING THE AFTERNOON AND EVENING. DISCUSSION...WHILE SHEAR REMAINS VERY WEAK...15-25 KT OF EASTERLY MID LEVEL FLOW FLOWING BELOW FOUR CORNERS HIGH MAY INCREASE THREAT OF SEVERE THIS AFTERNOON COMPARED TO THE PAST FEW DAYS...WITH GUSTY WINDS IN STRONGEST CELLS. MODERATE INSTABILITY AND STEEP LOW LEVEL LAPSE RATES INDICATE GENERALLY PULSE CELLS BUT A FEW MULTICELLULAR STORMS MAY OCCUR LATE THIS AFTERNOON...ESPECIALLY NEAR INTERSECTING OUTFLOWS. AGAIN THE MAIN THREAT WILL BE FLASH FLOODING...DUE TO SLOW STORM MOVEMENT...WITH ELEVATED CONCERNS OVER SANTA CRUZ AND PIMA COUNTIES WHERE HEAVY RAINS HAVE OCCURED THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:17 PM MST | Severe Thunderstorm Warning | TWC | Graham | 45 min |
| Aug 2, 5:56 PM MST | Flash Flood Warning | TWC | Graham | 64 min |
| Aug 2, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 2, 7:20 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 2, 8:00 PM MST | Flash Flood Warning | TWC | Graham | 30 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.